Florida, 2002

Lightning Strike in Florida, July 26, 2002

July 26, 2002 · NWS MOB · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 26, 1:43 AM CST, 6 hours 11 minutes earlier.

Area forecast discussion, Jul 26, 1:43 AM CST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
243 AM CDT FRI JUL 26 2002

CWA BEING DOMINATED BY UPPER LEVEL TROF AND DEFORMATION FIELD...
KEEPING POPS UP THROUGH TODAY. SOUNDING FROM JAN AND SIL SHOW DEEP
MOISTURE WITH PW NEAR 2 INCHES AND MEAN RH AROUND 70 THROUGH THE
SOUNDINGS AS FAR UP AS THE HYGRISTOR WOULD RENDER DEWPOINTS. BECAUSE
OF THE PRESENCE OF THIS FEATURE THE ABILITY OF A MINOR VORTLOBE OR
EVEN A PASSING BUTTERFLY TO START NOCTURNAL CONVECTION IS NOT TO BE
UNDERESTIMATED...AND RUMBLES IN THE DAYLIGHT HOURS ALONG THE
SEABREEZE IS MORE OR LESS A GIVEN. HENCE THE OVERNIGHT POPS WILL TAKE
CONSIDEABLE PONDERING. LOCALLY HEAVY RAIN POSSIBLE IN MORE VIGOROUS
CONVECTION...PERHAPS 4 INCHES. WOULD NOT CONSIDER ANYTHING MUCH
HIGHER DUE TO ANTICIPATED LACK OF MESOSCALE ORGANIZATION OF TSTMS.

THERFORE WILL REMAIN WITH CONTINUITY FOR POPS TODAY AND TONIGHT. ON
SATURDAY...THE MODELS SHOW THE WEDGE NOSING IN FROM THE EAST AND 500
MB RIDGE BETTER ESTABLISHED WITH SHEAR PUSHED NORTH OF US HERE.
DECREASED POPS FCST PER PREVIOUS PRODUCTS WITH MINOR TWEAKS.  DEEP
RH NEEDED FOR EFFICIENT RAINMAKING SHUD JUST DROP OFF THE NEXT 24 TO
48 AND STAY DOWN. BELIEVE ETA POPS ARE WAY TOO HIGH. HIGHS TODAY ONLY
SLIGHTLY BELOW CLIMO MAINLY BECAUSE OF RESIDUAL ANVIL CLOUD COVER AND
LOWERED THICKNESS VALUES. AS TROF LIFTS OUT AND HIGH NOSES IN...IT
SHOULD LOOK MORE LIKE THE DIURNAL SUMMER CYCLE AGAIN. HIGHS WILL WARM
SLIGHTLY IN ACCORDANCE WITH THE RESULTING HYDROSTATICS AND SUNLIGHT.
TWO TIERED ZONE GROUPINGS SEEM TO BE A GOOD FCST STRUCTURE TO RETAIN.

EXTENDED...NO CHANGES NOTED THROUGH THE END OF NEXT WEEK. WITH
TEMPERATURES NOR WITH SEABREEZE DRIVEN CONVECTION.

MARINE...LITTLE CHANGE...HIGH TO BUILD INTO GULF THROUGH PERIOD...
WITH SOUTH WINDS BECOMING SOUTHWEST BY MONDAY...THEN LIGHT WESTERLY
BY TUESDAY WEAK SURFACE HIGH MOVES WEST ACROSS CENTRAL GULF.

FIRE...NO PROBLEMS NOTED. MDT TO HIGH RH. LIGHT TO MODERATE FLOW
THRU SUNDAY WILL KEEP LOW TO MDT DISPERSION.

APPRECIATE WFO BMX COORD.

77/16

PRELIM NUMBERS...

MOB EB 089/074 090/074 091 77423
PNS EB 088/074 091/074 092 77323
DTS EE 086/077 089/077 090 77323
GZH EB 089/072 092/072 093 77523
2R0 EB 089/072 092/072 093 77523
61A EB 089/071 092/071 093 77523

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

In the hours before

Special weather statement, Jul 26, 4:09 AM CST, 3 hours 45 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT FRI JUL 26 2002

A WEAK UPPER LEVEL TROUGH TROF DOMINATES AREA TODAY KEEPING CHANCE OF
SHOWERS AND THUNDERSTORMS MAINLY IN THE AFTERNOON TODAY WITH
SKIES BECOMING MOSTLY CLOUDY.

ALTHOUGH TEMPERATURES ARE NOT EXPECTED TO BE QUITE AS HOT TODAY AS
THEY USUALLY ARE...AREA RESIDENTS ARE NONETHELESS REMINDED NEVER TO
LEAVE ANYONE IN A PARKED CAR. TEMPERATURES INSIDE A CAR WITH WINDOWS
UP CAN REACH OVER 150 DEGREES QUICKLY...RESULTING IN HEAT STROKE AND
DEATH. THIS IS ESPECIALLY TRUE WITH THE ELDERLY AND CHILDREN...AND
PETS.

ACTIVATION OF EMERGENCY MANAGEMENT AND SPOTTERS FOR SEVERE WEATHER
OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.
Special weather statement, Jul 26, 5:00 AM CST, 2 hours 54 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT FRI JUL 26 2002

A WEAK UPPER LEVEL TROUGH TROF DOMINATES AREA TODAY KEEPING CHANCE OF
SHOWERS AND THUNDERSTORMS MAINLY IN THE AFTERNOON TODAY WITH
SKIES BECOMING MOSTLY CLOUDY.

ALTHOUGH TEMPERATURES ARE NOT EXPECTED TO BE QUITE AS HOT TODAY AS
THEY USUALLY ARE...AREA RESIDENTS ARE NONETHELESS REMINDED NEVER TO
LEAVE ANYONE IN A PARKED CAR. TEMPERATURES INSIDE A CAR WITH WINDOWS
UP CAN REACH OVER 150 DEGREES QUICKLY...RESULTING IN HEAT STROKE AND
DEATH. THIS IS ESPECIALLY TRUE WITH THE ELDERLY AND CHILDREN...AND
PETS.

ACTIVATION OF EMERGENCY MANAGEMENT AND SPOTTERS FOR SEVERE WEATHER
OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Santa Rosa

When
July 26, 7:54 AM CST
Where
Santa Rosa County, Pace
Injuries
1 direct, 0 indirect
Reported by
EMERGENCY MANAGER
Coordinates
30.693, -87.018 (the zone’s center; the record gives no point)

A male was working on a bridge in a high rise crane, when lightning hit the crane and injured him. He was life lighted to a local hospital. He was kept for a few days for observation and was later released.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311154.